Get Your Dog Care Questions Answered by Experts ASAP
Adderall is a combination of four amphetamines. According to animal poison control, you can start to see mild signs of amphetamine toxicity (agitation, hyperactivity, tachycardia, etc.) with Adderall at about 0.5 mg/kg. More serious signs start to kick in at about 2-3 mg/kg.
Adderall is toxic to dogs. If it has been less than 2 hours, induce vomiting and see if you can't recover the pills. Your dog will need to be seen by the Vet so take the container and any recovered pills with you. Instructions for inducing vomiting can be found here: http://www.bichonfriseusa.com/ref/inducevom.htm
If he just ate it, it is best to make him throw it up.
"Despite the label indicating that hydrogen peroxide is toxic, it is safe to give to dogs for this purpose. It is considered toxic since it induces vomiting and therefore does not stay in the body. The appropriate dose of hydrogen peroxide is one teaspoon per 10 pounds of body weight. If you have an oral syringe, one teaspoon equals 5 cc or 5 ml. Once given, walk your dog around or gently shake the stomach area to mix the peroxide with the stomach contents. Vomiting should occur within 15 to 20 minutes. If no vomiting occurs, you can safely repeat the three percent hydrogen peroxide once. If it is still not effective, your dog may need to be seen by a veterinarian for stronger vomiting medication. Once the hydrogen peroxide is given, it is important to watch your pet so that he does not re-ingest the substance. If there is concern about toxicity, collect and take a sample of the vomitus to your veterinarian." (from: http://www.petplace.com/dogs/how-to-induce-vomiting-emesis-in-dogs/page1.aspx
Please let me know if he throws up and how he is doing.
Best wishes for him,
Yes, start with that and write back after she throws up.
Give milk as that sometimes hastens the vomiting.
In that case I would take her right to a vet, if you give more peroxide and she does not vomit.
A dog her size would have to ingest 23 mg for you to see the agitation, hyperactivity, tachycardia, etc. If your dog is showing disorientation or the above signs seem severe, I would take her to an emergency vet for activated charcoal administration and symptomatic treatment until the pill wears off. Since it was an extended release pill, they may need to repeat the activated charcoal in 6-8 hours. But if you get her to vomit the pill, she should be fine.
If your regular veterinary office is not open today, you can use this directory to look for an emergency clinic:Emergency veterinary directory here.
OK give more peroxide and milk and let me know what happens.
If she does not throw it up, I think you should take her to the ER.
I will stand by to hear from you....
I agree with Terri that if your dog has not vomited you should have him seen at your local animal emergency so he can be administered activated charcoal and monitered closely however at a dose of 0.5mgs per kg your dog would only need 11mgs of the medication to experience agitation, hyperactivity or rapid heart rate
PLEASE take her to the ER if she does not throw up.
This is a dangerous drug that can have serious side effects.
Please let me know what happens.
Sorry if we are scaring you but we are very worried about your dog.
It is always best to err on the side of caution as you can never turn back the clock.
Oh you have made me sooooo happy!! THANKS GOD!!I am so glad to hear this!!!
Just keep an eye on her for the rest of the day.
It is my pleasure to help someone as lovely as you and your sweet baby.
I will always be here for both of you.
Thank you for pressing accept.